Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Mathematical Cryptology

Managing Editor: Magliveras, Spyros S. / Steinwandt, Rainer / Trung, Tran

Editorial Board: Blackburn, Simon R. / Blundo, Carlo / Burmester, Mike / Cramer, Ronald / Dawson, Ed / Gilman, Robert / Gonzalez Vasco, Maria Isabel / Grosek, Otokar / Helleseth, Tor / Kim, Kwangjo / Koblitz, Neal / Kurosawa, Kaoru / Lauter, Kristin / Lange, Tanja / Menezes, Alfred / Nguyen, Phong Q. / Pieprzyk, Josef / Rötteler, Martin / Safavi-Naini, Rei / Shparlinski, Igor E. / Stinson, Doug / Takagi, Tsuyoshi / Williams, Hugh C. / Yung, Moti

4 Issues per year

CiteScore 2017: 1.43

SCImago Journal Rank (SJR) 2017: 0.293
Source Normalized Impact per Paper (SNIP) 2017: 1.117

Mathematical Citation Quotient (MCQ) 2017: 0.51

See all formats and pricing
More options …
Volume 8, Issue 4


Efficient computation of pairings on Jacobi quartic elliptic curves

Sylvain Duquesne / Nadia El Mrabet / Emmanuel Fouotsa
  • Department of Mathematics, Higher Teacher Training College, University of Bamenda, P.O. Box 5052, Bamenda, Cameroon
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-07-11 | DOI: https://doi.org/10.1515/jmc-2013-0033


This paper proposes the computation of the Tate pairing, Ate pairing and its variations on the special Jacobi quartic elliptic curve Y2=dX4+Z4. We improve the doubling and addition steps in Miller's algorithm to compute the Tate pairing. We use the birational equivalence between Jacobi quartic curves and Weierstrass curves, together with a specific point representation to obtain the best result to date among curves with quartic twists. For the doubling and addition steps in Miller's algorithm for the computation of the Tate pairing, we obtain a theoretical gain up to 27% and 39%, depending on the embedding degree and the extension field arithmetic, with respect to Weierstrass curves and previous results on Jacobi quartic curves. Furthermore and for the first time, we compute and implement Ate, twisted Ate and optimal pairings on the Jacobi quartic curves. Our results are up to 27% more efficient compared to the case of Weierstrass curves with quartic twists.

Keywords: Jacobi quartic curves; Tate pairing; Ate pairing; twists; Miller function

MSC: 14H52

About the article

Received: 2013-09-16

Revised: 2014-04-22

Accepted: 2014-07-03

Published Online: 2014-07-11

Published in Print: 2014-12-01

Funding Source: ANR

Award identifier / Grant number: 12-BS01-0010-01 “PEACE”

Funding Source: INS

Award identifier / Grant number: 2012 SIMPATIC

Funding Source: LIRIMA

Award identifier / Grant number: 2013 MACISA

Citation Information: Journal of Mathematical Cryptology, Volume 8, Issue 4, Pages 331–362, ISSN (Online) 1862-2984, ISSN (Print) 1862-2976, DOI: https://doi.org/10.1515/jmc-2013-0033.

Export Citation

© 2014 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Emmanuel Fouotsa
Arab Journal of Mathematical Sciences, 2018
Srinath Doss and Roselyn Kaondera-Shava
Journal of Combinatorial Optimization, 2018

Comments (0)

Please log in or register to comment.
Log in